Texas, 2004

Damaging Wind in Texas, August 5, 2004

August 5, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 5, 1:41 PM CST, 5 hours 34 minutes earlier.

Area forecast discussion, Aug 5, 1:41 PM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT THU AUG 5 2004

.DISCUSSION...
FRONT HAS WORKED WELL INTO CWA THIS AFTERNOON. EXACT LOCATION RATHER
HARD TO PINPOINT...SINCE WINDS WERE SWITCHING TO WEST AND NORTHWEST
AHEAD OF FRONT. SURFACE TROF IS ALSO RATHER BROAD...BUT EXTENDS FROM
JUST SOUTH OF MONROE TO AROUND CORSICANA.  NO IMMEDIATE CHANGE IN
DEWPOINTS OR TEMPS BEHIND FRONT. WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG AND BEHIND FRONT...AND SHOULD
CONTINUE INTO THE EARLY EVENING. POPS MAY BE A LITTLE HIGHER
THAN 20 PERCENT ALONG THE BOUNDARY FOR THE LATE AFTERNOON HOURS...
BUT A 20 POP SHOULD HANDLE THE EVENING HOURS. WILL TAKE THE SLIGHT
CHANCE A LITTLE FURTHER NORTH THAN PREVIOUS FORECAST...SINCE SOME
DEVELOPMENT IS WELL BEHIND FRONT.

NEXT FEW DAYS LOOK DRY AND VERY PLEASANT FOR EARLY AUGUST. DEWPOINTS
SHOULD FALL INTO THE UPPER 50S AND LOWER 60S WITH HIGHS IN THE UPPER
80S AND LOWER 90S. OVERNIGHT LOWS WILL BE MOSTLY IN THE 60S...BUT
WOULD NOT BE SURPRISED TO SEE SOME UPPER 50S IN A FEW NORTHERN
LOCATIONS. NEXT CHANCE OF RAIN LOOKS LIKE TUESDAY...AS ANOTHER
SURFACE FRONT MOVES INTO SOUTHERN OKLAHOMA AND ARKANSAS. HOWEVER...
WILL HAVE WATCH CONVECTIVE DEVELOP IN THE SOUTHERN PLAINS SUNDAY AND
MONDAY EVENING...AS NORTHWEST FLOW ALOFT COULD BRING SOME OF THIS
SOUTH INTO CWA DURING THE LATE NIGHT OR EARLY MORNING HOURS.

TEMPS SHOULD REMAIN AT OR SLIGHTLY BELOW NORMAL NEXT SEVEN DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  90  64  89 /  20   0   0   0
MLU  66  87  63  87 /  20   0   0   0
TXK  66  89  63  89 /  20   0   0   0
TYR  74  91  65  91 /  20   0   0   0
LFK  75  91  66  91 /  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Aug 5, 11:00 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU AUG 5 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU AUG 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Aug 5, 2:24 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT THU AUG 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     STONEWALL               32.26N 93.82W
08/05/2004                   DE SOTO            LA   NWS EMPLOYEE

            1 LARGE OAK TREE BLOWN DOWN BY BRIEF GUST IN
            THUNDERSTORM.

&&

03
Local storm report, Aug 5, 6:22 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT THU AUG 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     CHIRENO                 31.50N 94.35W
08/05/2004  60 MPH           NACOGDOCHES        TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0630 PM     TSTM WND GST     SAN AUGUSTINE           31.53N 94.11W
08/05/2004  60 MPH           SAN AUGUSTINE      TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN SEVERAL LOCATIONS IN COUNTY

&&

14
Local storm report, Aug 5, 6:35 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT THU AUG 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     WEST MONROE             32.51N 92.15W
08/05/2004                   OUACHITA           LA   BROADCAST MEDIA

            ONE 12-14 INCH DIAMETER TREE DOWN ON A HOUSE. ANOTHER 18
            INCH DIAMETER TREE DOWN NEXT TO A CHURCH A BLOCK AWAY.
            NUMEROUS LARGE TREE LIMBS DOWN AS WELL IN THE AREA...ON
            DOWNING PINES ROAD NEAR THOMAS ROAD. POSSIBLE LOCALIZED
            MICROBURST.

&&

15
Local storm report, Aug 5, 7:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 PM CDT THU AUG 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     MANSFIELD               32.03N 93.70W
08/05/2004  60 MPH           DE SOTO            LA   BROADCAST MEDIA

            FEW TREES DOWNED

&&

14

The radar

The Shreveport radar (KSHV), 167 km away, was scanning. The volume nearest the first event began at 01:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Angelina

When
August 5, 7:15 PM CST
Where
Angelina County, 1 mi E of Diboll
Measured
55 kt (63 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.183, -94.783

Large tree limbs downed. Report from a retired NWS employee.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413236.